Colorado, 2006

Flash Flood in Colorado, July 25, 2006

July 25, 2006 · NWS BOU · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 25, 1:45 PM MST, 2 hours 15 minutes earlier.

Area forecast discussion, Jul 25, 1:45 PM MST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
245 PM MDT TUE JUL 25 2006

.SHORT TERM DISCUSSION...TNGT...WEAK SHORTWAVE CURRENTLY MOVING INTO
NORTHWEST COLORADO. AIRMASS UNSTABLE AHEAD OF WAVE...WITH
NEIGHBORING RADARS SHOWING SCATTERED CONVECTION OVER MOUNTAINS AND
FOOTHILLS SPREADING ACROSS ADJACENT PLAINS. CURRENT PRECIPITABLE
WATER VALUES INCREASED TO AROUND 1.25 INCHES ACROSS THE PLAINS...
COULD SEE SOME LOCALLY HEAVY RAIN. BUT CONVECTION PUSHING STEADILY
EASTWARD... SO NOT TOO CONCERNED ABOUT SLOW-MOVING STORMS.  STORMS
WILL CONTINUE MOVE ACROSS REMAINDER OF PLAINS THIS EVENING AS
SHORTWAVE CONTINUES TO MOVE EASTWARD.  CURRENT SCATTERED POPS LOOK
ON TRACK AS THERE APPEARS TO BE A LACK OF A LOW LEVEL FOCUS TO
WARRANT AN INCREASE IN COVERAGE.  SHORTWAVE TO EXIT THE REGION
AROUND MIDNIGHT...SHOULD SEE MOST OF THE CONVECTION END AT THAT
TIME.  NAM KEEPS SOME LIGHT QPF ACROSS PLAINS AFTER MIDNIGHT... BUT
ALSO INDICATES WEAK QG DESCENT.  WILL KEEP THINGS DRY OVERNIGHT.

ON WEDNESDAY...AIRMASS WILL REMAIN FAIRLY MOIST...AS PRECIPITABLE
WATER VALUES HOVER BETWEEN 1 AND 1.30 INCHES ACROSS THE PLAINS.
MODELS SHOW A WEAK SHORTWAVE MOVING ACROSS THE AREA DURING THE
AFTERNOON. EXPECT AIRMASS TO BECOME MARGINALLY UNSTABLE BY THE
AFTERNOON. SHOULD SEE CONVECTION FIRST FIRE OVER THE HIGHER TERRAIN
THEN GRADUALLY SPREAD ACROSS THE PLAINS. AMOUNT OF CONVECTION IN
QUESTION...AS FORECAST SOUNDINGS SHOW SOME CIN LINGERING ACROSS
PLAINS. CURRENT POPS LOOK REASONABLE FOR NOW...WILL MAKE A MINOR
ADJUSTMENT TO THE PLAINS. NO CHANGE TO TEMPERATURE GRIDS.

.LONG TERM DISCUSSION...HOT HIGH PRESSURE RIDGE ALOFT PASSING OVER
THE GREAT BASIN ON THURSDAY MAKES ITS WAY EASTWARD ACROSS THE ROCKY
MTN REGION OVER THE WEEKEND. HOTTEST AIR ALOFT NEAR CENTER OF THE
RIDGE WITH 700 MB TEMPS UP AROUND 21C. THERMAL RIDGE AXIS NOW
PROGGED OVER THE FRONT RANGE AND NERN PLAINS OF COLORADO ON
SATURDAY. GFS MOS TEMP GUIDANCE INDICATING A MAX TEMP OF 100F AT
DENVER ON SATURDAY AND A 98F ON SUNDAY. REALLY CAN/T ARGUE WITH
THESE READINGS. RECORD HIGHS AT DENVER: 99F ON SATURDAY AND 101F ON
SUNDAY. MAX TEMP READINGS FARTHER OUT ACROSS THE PLAINS EVEN
HOTTER...PROBABLY AS MUCH AS 3-6 DEG F ABOVE THOSE OBSERVED ALONG
THE FRONT RANGE. WILL ALSO SEE A STEADY DECLINE IN PRECIPITABLE
WATER VAPOR DURING THE PERIOD WITH VALUES FALLING BELOW 0.75 INCH BY
00Z/SUNDAY. AS MID-LEVELS WARM AND STABILIZE SHOULD SEE A
CORRESPONDING REDUCTION IN CONVECTION...WITH THE CHANCE FOR T-STORMS
ON THE PLAINS BOTH FRIDAY AND SATURDAY NEXT TO NOTHING. HOWEVER WILL
KEEP A SLIGHT CHANCE OF AFTERNOON/EVENING T-STORMS OVER THE MTNS AND
FOOTHILLS THROUGH FRIDAY...BUT SEE CHANCES LOWERING TO NEAR ZERO BY
SATURDAY.

SUNDAY AND BEYOND...MODELS GENERALLY SHOW THE UPPER RIDGE WEAKENING
AND ITS AXIS SLOWLY SHIFTING EAST OF THE AREA BY MONDAY. TEMPS ALOFT
COOL SLIGHTLY AND PRECIPITABLE WATER VALUES GRADUALLY RISE AS
DEEPENING SWLY FLOW ON BACKSIDE OF RIDGE ACTS LIKE A CONVEYOR BELT
TO TRANSPORT SUBTROPICAL MONSOONAL MOISTURE UP FROM THE DESERT
SOUTHWEST. INITIALLY MOST OF THIS MOISTURE RICH AIR APPEARS TO
REMAIN WEST OF THE CONTINENTAL DIVIDE SUNDAY AND MONDAY...BUT BY
TUESDAY...AS FLOW ALOFT BECOMES MORE SOUTHERLY ORIENTED...COULD SEE
MORE OF THIS MOISTURE MAKING ITS WAY UP THE FRONT RANGE AND ACROSS
THE NERN PLAINS OF COLORADO. FOR THIS REASON WILL RAISE POPS
SLIGHTLY TO REFLECT THIS TREND. SHOULD ALSO SEE A GRADUAL DECLINE IN
DAYLIGHT TEMPS DURING THIS PERIOD...WHILE OVERNIGHT LOWS SHOULD
REMAIN QUITE MILD WITH THE HIGHER SPECIFIC HUMIDITIES.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

DL/BAKER
Hazardous weather outlook, Jul 25, 10:07 AM MST, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1107 AM MDT TUE JUL 25 2006

COZ030>051-261200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1107 AM MDT TUE JUL 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER
THE MOUNTAINS...SPREADING ACROSS THE PLAINS DURING THE AFTERNOON AND
EARLY EVENING.  SOME OF THE STORMS COULD PRODUCE LOCALLY HEAVY RAIN
ALONG THE EAST SLOPES OF THE MOUNTAINS AND OVER THE URBAN CORRIDOR.

A MOIST AND UNSTABLE AIRMASS WILL COMBINE WITH A WEAK UPPER LEVEL
DISTURBANCE TO PRODUCE THE SHOWERS AND STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH PRESSURE RIDGE BUILDING OVER THE REGION WILL BRING DRIER AND
WARMER CONDITIONS TO THE OUTLOOK AREA THROUGH SATURDAY...WITH
DAYTIME TEMPERATURES ON THE PLAINS HOVERING AROUND THE CENTURY MARK
LATE IN THE WEEK. DURING THIS PERIOD ONLY ISOLATED THUNDERSTORMS ARE
EXPECTED AND MAINLY OVER THE MOUNTAINS AND HIGHER FOOTHILLS. BY LATE
IN THE WEEKEND...ANTICIPATE A RETURN TO HIGHER HUMIDITIES AS WELL AS
AN INCREASE IN AFTERNOON AND EVENING THUNDERSTORMS. LOOK FOR THE
HIGH PRESSURE RIDGE TO WEAKEN AND SHIFT EAST ALLOWING MONSOONAL
MOISTURE TO FLOW UP FROM THE DESERT SOUTHWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

D-L/BAKER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Douglas

When
July 25, 4:00 PM MST to 6:00 PM MST
Where
Douglas County, Southwest Portion
Reported by
TRAINED SPOTTER
Coordinates
39.330, -104.930 (the zone’s center; the record gives no point)

Heavy rain caused flash flooding 1 mile north of Westcreek. Several maintenance roads were washed out by floodwaters.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525062.